Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Oct 12, 2021, 4:13 PM CDT for Union County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2021, 4:13 PM CDT (21:13 UTC)
- Expired
- Oct 12, 2021, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.50 in
- Wind
- 40
County Union County, AR
The radar
The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WWUS84 KSHV 122113
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
413 PM CDT Tue Oct 12 2021
ARZ073-122215-
Union AR-
413 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of southwestern Union
County through 515 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Junction City, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Wesson, Newell, Hillsboro, Three Creeks and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3312 9245 3301 9280 3302 9286 3310 9292
3330 9260
TIME...MOT...LOC 2112Z 235DEG 15KT 3305 9278
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 2:03 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 12, 2:03 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 203 PM CDT Tue Oct 12 2021 .SHORT TERM.../Tonight through Wednesday Night/ Southwest flow to prevail aloft allowing for mostly cloudy skies areawide and increased rain chances mainly across southeast Oklahoma, northeast Texas and southwest Arkansas tonight. The main catalyst for ongoing convection will be a weak frontal boundary that will linger across central and east Texas into southeast Oklahoma through Wednesday night. Highest rain totals through the short term period could approach one and half to two inches through Wednesday night. Considering that most areas across northeast Texas and southeast Oklahoma are abnormally dry, the flash flood risk remains fairly low and thus no headlines will be issued at this time. South winds to increase overnight into Wednesday as pressure gradient becomes more enhanced areawide. Could see Lake Wind Advisory criteria winds of near 20 mph on Wednesday across mainly east Texas with lesser amounts elsewhere. Otherwise, temperatures to range from highs in the 80s on Wednesday with lows around 70 both tonight and Wednesday night. /05/ .LONG TERM.../Thursday through Tuesday/ Starting 12z Thursday...Upper level pattern as we start the day Thursday will feature ridging across the southeast CONUS, with a closed low shifting north into south central Canada. This upper low is currently over the Four Corners Region and has been bringing potentially record low temps and snow to portions of the Rocky Mountains as well as strong winds to portions of California. This trough will extend to the south, almost encompassing the entire western half of the CONUS. This pattern will keep our area in southwest flow aloft. In addition, remnants of what is now Hurricane Pamela off the west-central coast of Mexico today, will have made it into central Texas by Thursday morning. Rain should be ongoing across portions of the region as we wake up Thursday morning with the best chances coming for areas along and northwest of a line from Lufkin Texas to Texarkana. Rain chances will then begin to slide a little more eastward through the day Thursday as the aforementioned ridge moves slightly eastward. With the influence of the southwest flow aloft and the remnants of Pamela, we could see some locally heavy rain across our far western zones of east Texas as well as our far northwest zones of southeast Oklahoma. Our partners and the Weather Prediction Center currently have a Marginal Risk on Thursday for excessive rainfall. There will be some chance for some flash flooding to occur in these areas and a chance for some Flood products to be issued as well so stay tuned for that. Rain chances will become more widespread across the region by Friday as the upper ridge begins to flatten out and shift further eastward. This will allow the upper trough and an associated cold front to push eastward through the Southern Plains and eventually through our region by late Friday evening. Behind the passing front we will see some dry conditions move in across the region as high pressure settles into the area. As for temperatures, afternoon highs on Thursday and Friday will remain around 5-10 degrees above normal across much of the area with temperatures ranging from the upper 70s to upper 80s from north to south respectfully. You might want to sit down before you read this next part...coming Saturday to an area near you, temperatures will fall below normal...yup you heard that right below normal. Afternoon highs on Saturday will range from the upper 60s across our far northern zones to the mid 70s across our southern zones. If you are out late Saturday night or happen to be up early Sunday morning you may want to grab a light jacket as temperatures are expected to fall into the lower to upper 40s Saturday night across the region. Temperatures will return to more seasonable normals by the start of next week. /33/ && .PREV DISCUSSION... /issued 1225 PM CDT Tue Oct 12 2021/ AVIATION... A warm front moving north through the region will bring scattered convection to the I-20 terminal sites including TXK/ELD through this afternoon. Winds to become south up to 5 knots behind the front overnight with ceilings falling to MVFR/IFR across most terminal sites. Winds to increase to 10 to 15 knots with higher gusts across the east Texas terminal sites on Wednesday. Otherwise, Ceilings to gradually lift to VFR by late morning Wednesday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 87 71 85 / 20 10 20 50 MLU 70 89 70 88 / 10 0 0 20 DEQ 68 81 67 79 / 40 50 70 70 TXK 72 85 71 82 / 20 30 50 60 ELD 68 86 67 83 / 10 0 10 40 TYR 73 86 70 80 / 30 40 60 60 GGG 70 88 69 83 / 20 20 40 60 LFK 71 89 70 87 / 10 10 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/33
Hazardous weather outlook, Oct 12, 1:27 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 127 PM CDT Tue Oct 12 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 127 PM CDT Tue Oct 12 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Rain chances will return across the region this afternoon as yesterday's cool front returns northward as a warm front. Can't rule out an isolated strong to severe storm across SE Oklahoma and portions of East Texas, north of the Interstate 30 corridor, this afternoon. Large hail and damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Rain chances will remain in the forecast through the remainder of the work week as pacific moisture, along with the remnants of Tropical Cyclone Pamela, move across the region in southwest flow ahead of another cool front expected to move through the region on Friday. The best chances for rain on Wednesday and Thursday will remain northwest of a line from Lufkin Texas to Texarkana Arkansas, with heavy rainfall and some isolated flash flooding possible in these areas. No additional hazards are expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight.
In the hours before
Special weather statement, Oct 12, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 PM CDT Tue Oct 12 2021
ARZ073-122215-
Union AR-
413 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of southwestern Union
County through 515 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Junction City, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Dorado, Wesson, Newell, Hillsboro, Three Creeks and Catesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3312 9245 3301 9280 3302 9286 3310 9292
3330 9260
TIME...MOT...LOC 2112Z 235DEG 15KT 3305 9278
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
19Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.